Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 101, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 9, 2008, 4:02 PM CDT for Atchison County, Holt County, Missouri. It took effect at May 9, 2008, 5:41 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 4:02 PM CDT (21:02 UTC)
- In effect from
- May 9, 2008, 5:41 PM CDT
- Expired
- May 9, 2008, 10:03 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 092102
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT FRI MAY 09 2008
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAM...
TARKIO RIVER AT FAIRFAX
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...ATCHISON...HOLT
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC005-087-102102-
/O.NEW.KEAX.FL.W.0101.080509T2241Z-080511T0130Z/
/FFXM7.1.ER.080509T2241Z.080510T0000Z.080510T0130Z.NO/
402 PM CDT FRI MAY 09 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE TARKIO RIVER AT FAIRFAX.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 PM FRIDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 17.2 FEET BY THIS EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 16.6 FRI 03 PM 17.2 THIS EVENING
$$3 follow-up statements
000
WGUS83 KEAX 092110
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT FRI MAY 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
TARKIO RIVER AT FAIRFAX
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...ATCHISON...HOLT
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC005-087-102110-
/O.CON.KEAX.FL.W.0101.080509T2241Z-080511T0130Z/
/FFXM7.1.ER.080509T2241Z.080510T0000Z.080510T0130Z.NO/
410 PM CDT FRI MAY 09 2008
THE FLOOD WARNING CONTINUES FOR
THE TARKIO RIVER AT FAIRFAX.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 PM FRIDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 17.2 FEET BY THIS EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 16.6 FRI 03 PM 17.2 THIS EVENING
$$000
WGUS83 KEAX 100042
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
742 PM CDT FRI MAY 09 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAM...
TARKIO RIVER AT FAIRFAX
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...ATCHISON...HOLT
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC005-087-110042-
/O.EXT.KEAX.FL.W.0101.000000T0000Z-080511T0350Z/
/FFXM7.1.ER.080509T2133Z.080510T0015Z.080510T0350Z.NO/
742 PM CDT FRI MAY 09 2008
THE FLOOD WARNING CONTINUES FOR
THE TARKIO RIVER AT FAIRFAX.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM FRIDAY THE STAGE WAS 17.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS CRESTING NOW AND WILL FALL BELOW FLOOD
STAGE LATER TONIGHT.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 17.5 FRI 07 PM CRESTING NOW
$$000
WGUS83 KEAX 100303
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT FRI MAY 09 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
TARKIO RIVER AT FAIRFAX
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...ATCHISON...HOLT
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC005-087-100333-
/O.CAN.KEAX.FL.W.0101.000000T0000Z-080511T0350Z/
/FFXM7.1.ER.080509T2133Z.080510T0015Z.080510T0029Z.NO/
1003 PM CDT FRI MAY 09 2008
THE FLOOD WARNING IS CANCELLED FOR
THE TARKIO RIVER AT FAIRFAX.
* AT 9:15 PM FRIDAY THE STAGE WAS 16.4 FEET.
* FELL BELOW FLOOD STAGE AT 7:29 PM FRIDAY.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.6 FEET BY SUNDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 16.4 FRI 09 PM 14.7 EARLY SATURDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 9, 3:09 PM CDT, 53 minutes earlier.
Area forecast discussion, May 9, 3:09 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 309 PM CDT FRI MAY 9 2008 .SHORT TERM... MAIN FOCUS FOR DISCUSSION WILL BE THE NEXT IN THE SERIES OF SHORTWAVE TROUGH TO AMPLIFY OVER THE CENTRAL PLAINS THIS WEEKEND. EXITING SHORTWAVE OVER IL HAS SHIFTED THE LOW LEVEL BAROCLINIC ZONE INTO NRN TX WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S ACR NRN TX. SECONDARY SURGE OF COOLER AND DRIER AIR WAS ALSO WORKING ITS WAY SOUTH INTO SRN MO. WITH THE BAROCLINIC ZONE DISPLACED WELL TO OUR SOUTH...A STRONG H3 SPEED MAX ENTERING THE SRN PLAINS WILL AID IN THE GENERATION OF A SFC LOW IN CENTRAL OKLAHOMA FRIDAY AFTERNOON WITH A WARM FRONT DRIFTING NORTH INTO NRN ARK. DUE TO THE SPEEDY ARRIVAL OF THIS SYSTEM...SIGNIFICANT GULF MOISTURE WILL ONLY BE ABLE TO RETURN NWD INTO ERN OKLA AND ARK BY SATURDAY AFTN. SFC LOW DEVELOPMENT WILL ALSO OCCUR IN ERN NEBRASKA IN ASSOCIATED WITH THE DEVELOPING UPPER TROUGH. THIS WILL LEAVE OUR CWA IN A RATHER WEAK LOW LEVEL SE FLOW...LIMITING AND SIGNIFICANT RISE IN LOW LEVEL MOISTURE. NAM...AS USUAL...LOOKS A LITTLE TOO HIGH WITH SFC DEWPOINTS AND PREFER THE MORE TAME GFS DEWPOINTS IN THE MIDDLE TO UPPER 50S ALONG AND SOUTH OF INTERSTATE 70. THEREFORE...INSTABILITY WILL BE RATHER WEAK IN ADVANCE OF A COLD FRONT TO MOVE INTO THE WRN CWA BY LATE AFTN. MODELS DIFFER WITH THE TIMING WITH THE GFS CONSIDERABLY FASTER THAN THE NAM. PREFER A COMPROMISE...IN LINE WITH THE ECMWF AND GEM MODELS. ALTHOUGH MDT TO STG SFC-6KM SHEAR WILL BE IN PLACE...LIMITED INSTABILITY...POOR INSOLATION DUE TO INCREASE MID AND HIGH CLOUDS WILL INHIBIT SVR THUNDERSTORM DEVELOPMENT ALONG THE FRONT. THE ONLY EXCEPTION MAY BE OVER THE EXTREME SRN CWA WHERE STG SHEAR AND WEAK SBCAPES AROUND 200-500 J/KG MAY BE SUFFICENT FOR SEVERE THUNDERSTORM DEVELOPMENT. AHEAD OF THE FRONT...THE NAM SUGGEST THAT WEAK TO MDT ISENTROPIC LIFT NORTH OF THE WARM FRONT MAY TRIGGER SCT HIGH BASED SHOWERS AND THUNDERSTORMS BY EARLY AFTN...MAINLY SOUTH OF INTERSTATE 70. AS THE FRONT ENTERS NORTH CENTRAL AND CENTRAL MISSOURI SAT NGT...THE TROUGH WILL CONTINUES TO INTENSIFY WITH QG FORCING INCREASING THROUGHOUT THE NIGHT. THE DEVELOPMENT OF A STRONG H3 SPEED MAX OVER KS WILL AID UVV FIELDS IN NORTH CENTRAL MO. WILL DEPICT HIGHEST POPS FOR THE NERN MO SATURDAY NIGHT. AN UPPER LEVEL LOW DEVELOPS OVR SERN IA BY SUNDAY MORNING...ENHANCING THE SFC LOW DEVELOPMENT OVER ERN IA AND IL. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP SATURDAY NIGHT AND EARLY SUNDAY WITH MOISTURE WRAPPING AROUND THE UPPER LOW PROVIDING FOR SPRINKLES OR LIGHT RAIN SHOWERS FOR THE NERN GRIDS SUNDAY MORNING. DB MONDAY-FRIDAY... THE BEGINNING OF NEXT WORK WEEK WILL FIND EASTERN KANSAS AND MISSOURI IN BETWEEN STORM SYSTEMS AS THE WEEKEND SHORTWAVE WILL BE WELL TO OUR EAST WHILE ANOTHER SERIES OF WAVES WILL STILL BE DIGGING THEIR WAY INTO THE GREAT BASIN OUT WEST. THE SHORTWAVE RIDGE TRANSITING THE PLAINS BETWEEN THE SYSTEMS WILL MAKE MONDAY AND TUESDAY RATHER NICE...AS SOUTHERLY WINDS PUSH AFTERNOON TEMPERATURES INTO THE 70S. ISSUES BEGIN TO ARISE FOR THE MIDDLE AND LATER HALF OF NEXT WORK WEEK AS THE SHORTWAVES DIGGING INTO THE GREAT BASIN BEGIN TO MOVE OUT INTO THE PLAINS. ECMWF AND GFS ARE HAVING A HARD TIME AGREEING ON A SOLUTION. THE ECMWF IS OFFERING THE FASTER SOLUTION FOR A CHANGE...EVEN THOUGH IT IS FAR MORE AGGRESSIVE IN TRANSFORMING THE SHORTWAVES INTO A LARGE CUTOFF LOW. THE SLOWER SOLUTION OF THE GFS KEEPS THE WAVE MORE OPEN AND BRINGS MORE OF A LARGE TROUGH INTO THE PLAINS WITH SEVERAL SMALLER SHORTWAVES MOVING THROUGH IT. MODEL PREFERENCE IS FOR THE SLOWER GFS SOLUTION...AS THE SPEED WITH WHICH THE ECMWF MOVES THE CLOSED LOW ACROSS THE CONUS SEEMS COMPLETELY UNREALISTIC. DESPITE THE DISAGREEMENT IN THE MODELS...THE PREFERENCE FOR THE GFS HAS NOT HAD MUCH OF AN APPRECIABLE EFFECT ON THE GOING FORECAST. TEMPERATURES FOR WEDNESDAY AND THURSDAY WILL BE BELOW NORMAL AS COLD AIR SWEEPS IN BEHIND A COLD FRONT DUE TUESDAY/TUESDAY NIGHT. THUNDERSTORMS MAY BE POSSIBLE AS EARLY AS THE DAYLIGHT HOURS TUESDAY...BUT MAIN FOCUS FOR THUNDERSTORM ACTIVITY REMAINS ON THE OVERNIGHT HOURS OF TUESDAY DUE TO ISSUES WILL MOISTURE RETURN. IF THE GFS IS RIGHT...AND WE HAVE A STRONG SOUTHERN STREAM WAVE IN THE BASE OF THE TROUGH AS IT MOVES ACROSS THE PLAINS WEDNESDAY AND THURSDAY...THEN THE GOING POPS WE HAVE MIGHT BE A BIT HIGH AS THE MAIN FOCUS WILL BE FARTHER SOUTH. STILL HAVE KEPT GOING POPS FOR WEDNESDAY AND THURSDAY FOR POST FRONTAL ACTIVITY DUE TO THE MULTIPLE VORT MAXIMA PROJECTED TO MOVE ACROSS THE COOL AIRMASS THAT WILL BE SWEEPING THROUGH THE PLAINS. CUTTER && .AVIATION... FOR THE 18Z TAFS...COOLER AND DRIER AIR WILL CONTINUE TO FILTER SOUTHEAST INTO THE TERMINALS THIS AFTN. IFR/MVFR CONDITIONS SHOULD QUICKLY TURN VFR EARLY THIS AFTN. VFR TO CONTINUE THROUGH TONIGHT WITH A WEAK HIGH PRESSURE RIDGE IN CONTROL. THE NEXT THREAT OF MVFR CONDITIONS AND WEAK CONVECTION WILL OCCUR AFT 18Z ON SATURDAY. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 9, 1:00 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI MAY 9 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI BY SATURDAY AFTERNOON...AND MOVE EAST ACROSS THE REMAINDER OF MISSOURI SATURDAY NIGHT. A FEW STORMS MAY BECOME STRONG AT TIMES AS THE STORM SYSTEM MOVES ACROSS THE REGION...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THERE IS CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. THIS APPEARS TO BE A MORE POTENT STORM SYSTEM...AND WILL NEED TO BE WATCHED FOR THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. DB
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.